Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 26, 2013, 8:06 AM CDT for Jerauld County, South Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 8:06 AM CDT (13:06 UTC)
- Expired
- May 26, 2013, 8:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Jerauld County, SD
The radar
The Aberdeen radar (KABR), 160 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:15 AM CDT | HAIL 1.25 | 8 W Wessington Springs, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS53 KFSD 261306
SVRFSD
SDC073-261345-
/O.NEW.KFSD.SV.W.0014.130526T1306Z-130526T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
806 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JERAULD COUNTY IN CENTRAL SOUTH DAKOTA...
* UNTIL 845 AM CDT
* AT 803 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
GANN VALLEY...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF JERAULD
COUNTY...SOUTH AND WEST OF WESSINGTON SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4416 9884 4400 9834 4394 9847 4394 9873
4399 9893
TIME...MOT...LOC 1306Z 294DEG 19KT 4405 9883
HAIL...1.50IN
WIND...<50MPH
$$
CHAPMAN3 follow-up statements
633
WWUS53 KFSD 261319
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 AM CDT SUN MAY 26 2013
SDC073-261345-
/O.CON.KFSD.SV.W.0014.000000T0000Z-130526T1345Z/
JERAULD SD-
819 AM CDT SUN MAY 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JERAULD COUNTY
UNTIL 845 AM CDT...
AT 818 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
WESSINGTON SPRINGS...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN JERAULD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4414 9879 4400 9834 4394 9847 4394 9873
4398 9887
TIME...MOT...LOC 1319Z 294DEG 21KT 4402 9873
HAIL...1.75IN
WIND...60MPH
$$
HANKO022
WWUS53 KFSD 261328
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 AM CDT SUN MAY 26 2013
SDC073-261345-
/O.CON.KFSD.SV.W.0014.000000T0000Z-130526T1345Z/
JERAULD SD-
828 AM CDT SUN MAY 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JERAULD COUNTY UNTIL 845 AM CDT...
AT 825 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WESSINGTON SPRINGS...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 815 AM CDT HALF DOLLAR SIZE
HAIL WAS REPORTED 8 MILES WEST OF WESSINGTON SPRINGS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN JERAULD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4412 9874 4400 9834 4394 9847 4394 9873
4396 9880
TIME...MOT...LOC 1326Z 294DEG 21KT 4400 9868
HAIL...1.75IN
WIND...60MPH
$$
HANKO012
WWUS53 KFSD 261344
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
844 AM CDT SUN MAY 26 2013
SDC073-261354-
/O.EXP.KFSD.SV.W.0014.000000T0000Z-130526T1345Z/
JERAULD SD-
844 AM CDT SUN MAY 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JERAULD COUNTY WILL
EXPIRE AT 845 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4412 9874 4400 9834 4394 9847 4394 9873
4396 9880
TIME...MOT...LOC 1344Z 294DEG 21KT 4396 9855
$$
HANKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:25 AM CDT, 41 minutes earlier.
Area forecast discussion, May 26, 7:25 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
725 AM CDT SUN MAY 26 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 545 AM CDT SUN MAY 26 2013
BUSY MORNING CONTINUES ACROSS THE CWA. CONVECTION FIRED LAST EVENING
AS THE LOW LEVEL JET PICKED UP AND ADVECTED RICH THETAE AIR OVER A
LOW LEVEL FRONTAL BOUNDARY. THE BOUNDARY REMAINED NEARLY STATIONARY
MUCH OF THE NIGHT ALLOWING FOR CONTINUED REGENERATION OF HEAVY
SHOWERS AND THUNDERSTORMS. COOL OUTFLOW FINALLY ALLOWED THIS TO PUSH
SOUTH INTO PORTIONS OF NORTHWEST IOWA. RAINFALL TOTALS IN THE BAND
OF HEAVY RAIN HAVE GENERALLY BEEN FROM 2 TO 4 INCHES...WITH ISOLATED
6 INCH AMOUNTS. AT THIS POINT THE WAA RAIN SEEMS TO BE IN A
WEAKENING TREND...ALTHOUGH STILL SOME HEAVY RAIN OVER PORTIONS OF
NORTHWEST IOWA. THINK THIS TREND SHOULD CONTINUE...AS DAYLIGHT AND
THE USUAL DIURNAL WEAKENING TREND TAKES OVER. RADAR SHOWS TWO
UPSTREAM THUNDERSTORM COMPLEXES AS WELL. NO MODEL IS HANDLING THE
SITUATION WELL. BUT THOUGHT CONTINUES TO BE THAT THESE THUNDERSTORM
COMPLEXES SHOULD CONTINUE A WEAKENING TREND AS THEY APPROACH OUR
WORKED OVER ATMOSPHERE. THE FIRST COMPLEX CURRENTLY APPROACHING
HURON APPEARS TO BE MOVING MORE WITH THE MEAN CLOUD LAYER
WIND...WHICH SHOULD KEEP MOST OF IT MAINLY NORTH OF INTERSTATE 90.
THIS SHOULD STAY SUB SEVERE...AS IT MOVES INTO A LOWER MUCAPE
ATMOSPHERE. THE SECOND AREA HAS ORGANIZED ALONG ITS OUTFLOW AND IS
MOVING MORE WITH THE CORFIDI VECTORS. THAT WOULD SUGGEST THIS AREA
MAY IMPACT AREAS ALONG AND WEST OF THE JAMES RIVER AROUND MID
MORNING...IF IT SURVIVES THE TRIP...AS THE LINE IS NOT TOO
IMPRESSIVE AT THIS POINT...AND DONT SEE MUCH OF A REASON WHY IT
WOULD STRENGTHEN.
SO WITH ALL THAT SAID...THE MAIN TAKE AWAY IS THAT WE SHOULD
PROBABLY GET A LULL IN THE ACTION FOR A PERIOD THIS AFTERNOON.
TEMPERATURES ARE TRICKY AND AGAIN DEPENDENT ON CLOUD COVER. FOR NOW
LOWERED HIGHS SOME IN THE EAST WHERE STRATUS WILL PROBABLY DOMINATE
THE DAY...AND RAISED THEM SOME IN OUR WEST WHERE AFTERNOON SUN IS
MORE LIKELY. CONVECTION WILL LIKELY GET GOING AGAIN THIS EVENING
ALONG THE LOW LEVEL BOUNDARY...BUT THOUGHT IS THIS PROBABLY WAITS
UNTIL AFTER 0Z...AND THAT WILL BE DISCUSSED BELOW. /
AGAIN LOOKING FOR RESURGENCE IN CONVECTION DURING NOCTURNAL PERIOD
ACROSS THE AREA. GIVEN THE UPSTREAM PRECIPITABLE WATER OF 1.3 TO
1.5 INCHES...LIKELY BOUNDARY LOCATION TO THE SOUTH AFTER RAINFALL
REINFORCEMENT...LOW LEVEL JET...AND A WEAK WAVE INDICATED IN NEARLY
ALL THE DETERMINISTIC GUIDANCE...CERTAINLY LITTLE QUESTION OF A
HEIGHTENED FLASH FLOODING RISK. THIS WITHOUT CONSIDERING THE
RAINFALL FROM THE CURRENT NIGHT...WHICH MAKES THE SETUP ALL THE
MORE DIRE. SHOULD ALSO BE GOOD FOR EFFICIENT WARMER RAIN PROCESSES
WITH 12-13KFT WARM CLOUD DEPTH. HIGH RESOLUTION MODELS HITTING
AREAS MOSTLY ALONG AND SOUTH OF INTERSTATE 90 THE TOUGHEST
OVERNIGHT...AND WOULD TEND TO AGREE WITH THAT ASSESSMENT. EARLY
EVENING WILL FIND ANOTHER SETUP OF SLIGHTLY ELEVATED 1000-1500
J/KG WITH DEEP SHEAR A BIT WEAK FOR SUPERCELLULAR DEVELOPMENT
OVERALL...BUT LIKELY TO FAVOR DECENT MULTICELLULAR ORGANIZATION.
INITIAL STORMS WILL DEVELOP LIKELY THROUGH THE MISSOURI RIVER
CORRIDOR WILL BE CAPABLE OF SEVERE STORMS WITH HAIL AND DAMAGING
WIND. LIKELY TO AGAIN BE LOOKING AT A SETUP FOR SOME TRAINING OF
CELLS ALONG THE BOUNDARY...BUT LOW LEVEL JET SHOULD BE A BIT MORE
WILLING TO VEER WITH WAVE WORKING ACROSS THE AREA THROUGH THE
NIGHT. HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF NORTHWEST
IOWA...AND SOUTHEAST SOUTH DAKOTA WITH NORTHERN AREAS DEFINED BY
LOCATION IMPACTED BY HEAVIER OVERNIGHT RAINFALL...AS WELL AS
EXTREME NORTHEAST NEBRASKA.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 545 AM CDT SUN MAY 26 2013
RAINFALL WILL LINGER INTO MONDAY MORNING IN EASTERN LOCATIONS AS
DIURNAL CYCLE...EXITING WAVE AND EVENTUAL WEAKENING OF LOW LEVEL
JET TAKE TOLL ON PRECIP...LEAVING MUCH OF THE AREA WILL HAVE A
DOWNTIME CONVECTIVELY MONDAY. LIKELY TO HAVE A FAIR AMOUNT OF
DEBRIS AROUND IN TERMS OF CLOUDINESS...WITH OVERALL NET LOW LEVEL
MOISTURE INCREASING. HEADING INTO MONDAY NIGHT...MAY GET SOMEWHAT
OF A LESSER OVERALL COVERAGE OF PRECIP...BUT WILL MAINLY MODERATE
TO HIGH CHANCE POPS...MAINLY WEST AND SOUTH IN THE AREA...AS MORE
FAVORED WESTERN AREAS THERMODYNAMICALLY LEAK THUNDERSTORMS INTO
THE WEST...AND THE MORE LOW LEVEL JET DRIVEN ACTION FIRES OFF TO
THE SOUTH AND EAST. HARD TO COMPLETELY RULE OUT ANYWHERE THOUGH AT
THIS TIME.
REALLY LOOK AT POTENTIAL FOR TUESDAY AFTERNOON WITH LIKELIHOOD OF
DEVELOPING SOME GREATER INSTABILITY ACROSS THE AREA...AND
PROGRESSION OF A WEAK SURFACE BOUNDARY INTO THE CWA. INSTABILITY
WILL BE UP A BIT FROM PREVIOUS DAYS...PERHAPS REACHING 2KJ/KG...
AND SLIGHT INCREASE IN MID LEVEL WINDS PROVIDING A DEEPER SHEAR
PROFILE. LIKELIHOOD OF CONVECTION SHOULD INCREASE NOTABLY OVERNIGHT
AS PRESSURE FALLS IN WESTERN PLAINS DRIVE MORE SOLID INCREASE AND
BACKING TO EARLIER WEAK LOW LEVEL JET.
PERHAPS THE BEST CHANCE FOR SEVERE WEATHER WILL BE LATER WEDNESDAY
THROUGH THURSDAY AS DEEP WESTERN TROUGH MOVES EASTWARD...WRAPPING
A FAIRLY GOOD WAVE NORTHWARD THROUGH THE PLAINS...AND STRENGTHENS
THE SHEAR BY PUSHING A DECENT MID LEVEL WIND MAX ACROSS THE AREA.
GIVEN THE ONGOING WEATHER...NOT MUCH TIME TO DIAGNOSE THE LAST FEW
DAYS OF THE FORECAST. UPPER LEVEL LOW WILL WIND UP ACROSS THE
NORTHERN PLAINS...BUT BEST OF THE INSTABILITY AND SHEAR MAY
ACTUALLY END UP SHIFTING MORE TO THE SOUTH AND EAST BY FRIDAY.
WHILE CURRENT FLASH FLOOD WATCH ENDS MONDAY MORNING...IT IS LIKELY
THAT THERE WILL BE FURTHER HYDROLOGIC CONCERNS THROUGH THE
UPCOMING WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 725 AM CDT SUN MAY 26 2013
ANOTHER LOW CONFIDENCE TAF FORECAST TODAY. SHOWERS AND STORMS SHOULD
CONTINUE TO BE ON A DOWNWARD TREND THROUGH THIS MORNING...WITH THE AFTERNOON
EXPECTED TO BE DRY. LOW STRATUS IS ANOTHER ISSUE. MOST MODEL GUIDANCE
KEEP IT LOCKED IN THROUGH THE DAY AT FSD AND HON...WITH ONLY KSUX
ABLE TO BREAK THROUGH BY AFTERNOON. THUS WILL LEAN THE TAFS IN THIS
DIRECTION. ANOTHER ROUND OF CONVECTION IS LIKELY TONIGHT. CURRENT
THOUGHT IS IT FIRES NEAR THE LOW LEVEL BOUNDARY AND FORMS INTO
ANOTHER COMPLEX WITH HEAVY RAIN. STILL UNCERTAIN WHERE THIS
FORMS...BUT BEST CHANCE SEEMS TO BE SOUTH OF INTERSTATE 90. STRATUS
SHOULD LINGER THROUGH THE NIGHT...WITH MVFR OR IFR CIGS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR SDZ061-062-065>071.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ001>003-012>014-
020>022-031-032.
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ013-014.
&&
SHORT TERM...CHAPMAN/CHENARD
LONG TERM...CHAPMAN
AVIATION...CHENARDHazardous weather outlook, May 26, 6:49 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 649 AM CDT SUN MAY 26 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 649 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN AREA OF THUNDERSTORM WITH VERY HEAVY RAINFALL WILL CONTINUE EARLY THIS MORNING ACROSS AREAS SOUTH OF HIGHWAY 3 IN NORTHWEST IOWA. A FEW STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL THROUGH 8 AM FROM AROUND SIOUX CITY EASTWARD TO HOLSTEIN AND IDA GROVE. ANOTHER CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST FROM AROUND HURON TOWARD SIOUX FALLS AND SOUTHWEST MINNESOTA THROUGH MID TO LATE MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING WITH INITIATION FROM PARTS OF WESTERN SOUTH DAKOTA TOWARD THE LOWER MISSOURI VALLEY. THESE STORMS COULD INITIALLY BE SEVERE WITH POTENTIAL FOR HAIL UP TO PING PONG BALL SIZE AND WIND GUSTS TO 60 MPH. AS THE NIGHT PROGRESSES...A LARGE COMPLEX OF STORMS IS AGAIN EXPECTED TO DEVELOP...AFFECTING AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 90. TRAINING STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... WITH ISOLATED STORM CAPABLE OF HAIL TO QUARTER SIZE WELL INTO THE NIGHT ALONG THE SOUTHERN EDGE OF THE BAND. FLOODING... SEVERAL SMALL CREEKS AND STREAMS ACROSS NORTHWEST IOWA REMAIN IN FLOOD EARLY THIS MORNING...AND HEAVY RAINFALL CONTINUES TO PRODUCE A FLASH FLOOD THREAT SOUTH OF HIGHWAY 3 AND NORTH OF HIGHWAY 20. FLOODING CONTINUES THIS MORNING ALONG THE BIG SIOUX RIVER AROUND SIOUX FALLS...AND THE FLOYD RIVER NEAR ALTON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. THIS IS PRIMARILY IN RESPONSE TO THE THREAT FOR ADDITIONAL HEAVY RAINFALL DEVELOPING TONIGHT...WHERE ANOTHER 2 TO 5 INCH RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND EVENING...AND AGAIN TUESDAY...EACH WITH THE THREAT FOR A SEVERE STORM. THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY. SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAINFALL. HOWEVER...FOR EACH OF THE FLOODING AND SEVERE WEATHER THREATS LATER INTO THE WEEK...IT IS DIFFICULT TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 700 PM CDT THROUGH AND NEAR THE MISSOURI RIVER VALLEY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 26, 4:37 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FLASH FLOOD SANBORN 43.18N 95.66W
05/26/2013 O'BRIEN IA CO-OP OBSERVER
SIGNIFICANT STREET FLOODING.
&&
JCHAPMANLocal storm report, May 26, 6:08 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
608 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD GRANVILLE 42.98N 95.87W
05/26/2013 SIOUX IA EMERGENCY MNGR
SIGNIFICANT STREET FLOODING. WATER INTO 3 OR 4 HOUSES.
&&
JCHAPMANLocal storm report, May 26, 6:14 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN 1 N HOSPERS 43.09N 95.90W
05/26/2013 M3.83 INCH SIOUX IA PUBLIC
FLOODING IN FLOYD RIVER BOTTOM.
&&
JCHAPMANLocal storm report, May 26, 6:43 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN 4 ENE SALEM 43.74N 97.31W
05/26/2013 M3.85 INCH MCCOOK SD CO-OP OBSERVER
&&
JCHAPMANLocal storm report, May 26, 6:46 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
646 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HEAVY RAIN W ROCK VALLEY 43.20N 96.31W
05/26/2013 M3.35 INCH SIOUX IA CO-OP OBSERVER
&&
JCHAPMANLocal storm report, May 26, 7:09 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD AURELIA 42.71N 95.44W
05/26/2013 CHEROKEE IA LAW ENFORCEMENT
WATER OVER ROADWAY IN TOWN.
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 49 min |
| May 25, 11:32 PM CDT | Flash Flood Warning | FSD | Minnehaha | 3 hr |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 52 min |
| May 25, 11:58 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 47 min |
| May 26, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Miner, Sanborn | 40 min |
| May 26, 12:53 AM CDT | Severe Thunderstorm Warning | FSD | Turner | 52 min |
| May 26, 1:26 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| May 26, 2:27 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 14 hr |
| May 26, 3:54 AM CDT | Flash Flood Warning | FSD | McCook, Miner, Minnehaha, Turner | 4 hr |
| May 26, 4:31 AM CDT | Flash Flood Watch | FSD | Bon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 3 more | 26 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Union | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Beadle | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Sanborn | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Davison, Hanson | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Turner | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Clay | 5 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Lincoln, Union | 3 days |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.